Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 1, 2016, 7:03 PM CDT for West Baton Rouge Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 7:03 PM CDT (00:03 UTC)
- Expired
- Aug 1, 2016, 7:30 PM CDT
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
County West Baton Rouge Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2365 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
300
WWUS84 KLIX 020003
SPSLIX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
703 PM CDT MON AUG 1 2016
LAZ034-046-047-020030-
IBERVILLE-POINTE COUPEE-WEST BATON ROUGE-
703 PM CDT MON AUG 1 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST BATON ROUGE...SOUTHEASTERN
POINTE COUPEE AND NORTH CENTRAL IBERVILLE PARISHES...
AT 703 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
ERWINVILLE...OR 8 MILES WEST OF PORT ALLEN...MOVING SOUTHWEST AT 10
MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PORT ALLEN...ADDIS...BRUSLY...MARINGOUIN...ROSEDALE...GROSSE TETE...
RAMAH AND ERWINVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3047 9158 3060 9135 3053 9127 3052 9128
3051 9128 3050 9126 3051 9124 3047 9119
3043 9120 3041 9120 3037 9124 3025 9140
TIME...MOT...LOC 0003Z 052DEG 8KT 3046 9135
$$
24/RRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:52 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 1, 3:52 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
352 PM CDT MON AUG 1 2016
.SHORT TERM...
The upper level pattern in place over the country and adjacent
oceans is fairly weak. In general, ridges are in place in the
western atlantic and desert southwest with zonal flow from the
Pacific Northwest to the Great Lakes and weak trough from Maine to
the northeastern GOM. Upper ridge starting to build slightly over
western Louisiana today has increased subsidence aloft locally and
appears to have reduced afternoon convection coverage. Latest
radar shows a some storm activity along seabreeze boundary, but
otherwise, quite sparse development further inland. These storms
will fade with loss of daytime heating and cloud cover will
disperse. Late night/early morning offshore showers will return as
they have been the last several nights. Overnight lows will mainly
be in mid to upper 70s. New Orleans continues to be quite warm at
night, so have bumped up the low to around 80 for tonight and the
next several nights.
MEFFER
&&
LONG TERM... The upper level ridge to the west of the CWA will
gradually shift westward and settle over central Texas throughout
the week. This will put the local area in a shear zone between that
ridge and the Bermuda ridge. Daily afternoon thunderstorm chances
are thus expected to be around 50 percent this week and even into
the weekend. Not expecting much change in temperatures as well with
highs in the low to mid 90s and lows mainly in the upper 70s.
&&
.AVIATION...
Prevailing VFR conditions for the rest of the day with the exception
of KHUM due to TSRA reducing the visibility down IFR at times in
tempo group to 22z. Will use VCSH and VCTS for the other taf sites
through the evening. Due to the lack of rainfall coverage so
far...will patchy fog out of the forecast overnight for KHUM and
KMCB. 18
.MARINE...
A broad ridge of high pressure will remain over the coastal waters
through the weekend. This will keep a general southeast wind
direction of 5 to 10 knots in place. Near the immediate coastal
interface wind direction will be dominated by seabreeze/landbreeze
cycles with a weak offshore component possible each morning before
turning back onshore by the afternoon. Seas are expected to remain
in the 1 to 2 feet range through Friday. 18
&&
.DECISION SUPPORT...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 93 74 94 / 20 40 10 50
BTR 75 94 75 94 / 20 40 10 50
ASD 76 94 77 94 / 20 50 10 40
MSY 80 96 80 95 / 20 40 10 50
GPT 77 92 78 92 / 20 40 10 40
PQL 74 93 76 93 / 20 50 20 40
&&
.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Aug 1, 5:30 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 PM CDT MON AUG 1 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-021030- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 530 PM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. A FEW STORMS COULD BE STRONG...WITH THE PRIMARY THREATS BEING STRONG WIND GUSTS...FREQUENT LIGHTNING AND HEAVY RAINFALL THAT MAY CAUSE SOME LOCALIZED FLOODING OF LOW LYING AND POORLY DRAINED AREAS. WATERSPOUT ACTIVITY WILL ALSO BE POSSIBLE EACH DAY IN MARINE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 24/RR
In the hours before
Special weather statement, Aug 1, 5:08 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
508 PM CDT MON AUG 1 2016
LAZ049-057-012245-
ASCENSION-ST. JAMES-
508 PM CDT MON AUG 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. JAMES AND
ASCENSION PARISHES...
AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SORRENTO...OR
OVER GONZALES...MOVING WEST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GONZALES...DONALDSONVILLE...ST. GABRIEL...SORRENTO...GEISMER AND
PRAIRIEVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3022 9106 3033 9101 3026 9079 3009 9081
3008 9091 3008 9101 3007 9106 3008 9107
3008 9108
TIME...MOT...LOC 2207Z 097DEG 7KT 3019 9089
24/RRSpecial weather statement, Aug 1, 5:09 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 509 PM CDT MON AUG 1 2016 LAZ035-036-012245- WEST FELICIANA-EAST FELICIANA- 509 PM CDT MON AUG 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEST FELICIANA AND NORTHWESTERN EAST FELICIANA PARISHES... AT 509 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAKEFIELD...OR NEAR JACKSON...MOVING NORTH AT 10 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JACKSON...ST. FRANCISVILLE...NORWOOD...WAKEFIELD AND SPILLMAN. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3100 9112 3078 9117 3079 9138 3100 9143 TIME...MOT...LOC 2209Z 180DEG 7KT 3086 9128 24/RR
Special weather statement, Aug 1, 5:49 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
549 PM CDT MON AUG 1 2016
LAZ048-050-012315-
LIVINGSTON-EAST BATON ROUGE-
549 PM CDT MON AUG 1 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LIVINGSTON AND
SOUTHWESTERN EAST BATON ROUGE PARISHES...
AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BATON ROUGE...
MOVING SOUTHWEST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...DENHAM SPRINGS...OAK HILLS PLACE...SHENANDOAH...
MERRYDALE...INNISWOLD...GARDERE...OLD JEFFERSON...WESTMINSTER...
VILLAGE ST. GEORGE AND BROWNFIELDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3040 9121 3058 9109 3053 9092 3032 9102
3032 9111 3033 9114 3034 9115 3034 9117
3035 9120 3034 9121 3035 9124 3036 9124
TIME...MOT...LOC 2248Z 027DEG 14KT 3044 9110
AKSpecial weather statement, Aug 1, 6:36 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 636 PM CDT MON AUG 1 2016 LAZ046>048-020000- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE- 636 PM CDT MON AUG 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST BATON ROUGE...CENTRAL IBERVILLE AND SOUTHWESTERN EAST BATON ROUGE PARISHES... AT 636 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PORT ALLEN... MOVING SOUTHWEST AT 20 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BATON ROUGE...PLAQUEMINE...PORT ALLEN...ADDIS...BRUSLY...ROSEDALE... GROSSE TETE AND RAMAH. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3055 9124 3041 9111 3019 9136 3040 9155 TIME...MOT...LOC 2336Z 052DEG 16KT 3044 9124 24/RR
Special weather statement, Aug 1, 7:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
703 PM CDT MON AUG 1 2016
LAZ034-046-047-020030-
IBERVILLE-POINTE COUPEE-WEST BATON ROUGE-
703 PM CDT MON AUG 1 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST BATON ROUGE...SOUTHEASTERN
POINTE COUPEE AND NORTH CENTRAL IBERVILLE PARISHES...
AT 703 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
ERWINVILLE...OR 8 MILES WEST OF PORT ALLEN...MOVING SOUTHWEST AT 10
MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PORT ALLEN...ADDIS...BRUSLY...MARINGOUIN...ROSEDALE...GROSSE TETE...
RAMAH AND ERWINVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3047 9158 3060 9135 3053 9127 3052 9128
3051 9128 3050 9126 3051 9124 3047 9119
3043 9120 3041 9120 3037 9124 3025 9140
TIME...MOT...LOC 0003Z 052DEG 8KT 3046 9135
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:52 PM CDT | Special Weather Statement | LIX | Jefferson | 23 min |
| Aug 2, 2:42 PM CDT | Special Weather Statement | LIX | Jackson | 33 min |
| Aug 2, 5:29 PM CDT | Special Weather Statement | LIX | Harrison | 31 min |
| Aug 2, 6:00 PM CDT | Special Weather Statement | LIX | Harrison | 30 min |
Nearby
Special Weather Statements in Louisiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.